MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA28-70/120-30
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 03/08/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in the event will not be returned for evaluation as it remains implanted in the patient.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
On (b)(6) 2019, evar was performed for the patient with a right iia aneurysm.The right iia was occluded by a plug and coil first, and then a non- endologix (gore/ excluder leg) stent was deployed on the right leg.Its final position was slightly distal than the intended.Then from the left access, the afx2 bifurcated stent graft was implanted.This procedure is outside the indications of use (off- label).Balloon touch up was performed.An angiogram was preformed.A type 3a endoleak was suspected.More balloon touch up was performed.Another non - endolgix (gore/ excluder leg ) stent was added in the right leg.Balloon touch-up was then performed again and the balloon ruptured so it was exchanged to a stiffer coda balloon.An endoleak was still observed and the lumbar artery was also observed.A type 1a endoleak was identified.Two (2) non - endolgix (gore/ excluder cuff) were implanted to the proximal end of the afx2 bifurcated stent graft.Balloon touch up was performed again.A type 3a or 3b endoleak (unknown origin) was suspected.Two (2) more non - endolgix (gore/ excluder legs) stents were implanted alongside in the afx2 bifurcated stent graft.An endoleak was still observed at the end of the procedure.A computed tomography (ct) scan was performed 3 days post op ((b)(6) 2019), no endoleaks were observed and the patient was discharged.
 
Additional Manufacturer Narrative
The manufacturing lot evaluation confirmed all devices met specifications prior to release.The device was not returned as the device remains implanted therefore no evaluation was completed.At the completion of the clinical assessment, clinical was able to find substantial evidence to support the following reported events of an intraoperative type ia endoleak resolved with a non-endologix stent and an intraoperative type 3b endoleak treated with bilateral non-endologix stent.The intraoperative type ia endoleak is most likely user related due to the concomitant use with products outside the ifu (off- label) prior and after the endologix devices were implanted.The intraoperative type 3b endoleak is most likely user related due to the intraoperative extra manipulations with the afx2 graft and off-label use of product outside the ifu.No additional investigation of this reported event is planned however if additional information pertinent to the incident is obtained, a follow-up report will be submitted.Endologix will continue to monitor this complaint and similar complaints in the event further investigation is needed.Device iteration is afx2.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key8494165
Report Number2031527-2019-00175
Device Sequence Number13847142
Product Code MIH
UDI-Device Identifier00818009014566
UDI-Public(01)00818009014566(17)190808
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/08/2020
Device Model NumberBEA28-70/120-30
Device Lot Number1967154-004
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/13/2019
Supplement Date Received by Manufacturer03/13/2019
Initial Report FDA Received Date04/08/2019
Supplement Report FDA Received Date09/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NON -ENDOLOIX, GORE/ EXCLUDER CUFF (PLA280300J); NON -ENDOLOIX, GORE/ EXCLUDER CUFF (PLA280300J); NON -ENDOLOIX, GORE/ EXCLUDER LEG (PLC141000J); NON -ENDOLOIX, GORE/ EXCLUDER LEG (PLC161407J); NON -ENDOLOIX, GORE/ EXCLUDER LEGS (PLC181000J); NON -ENDOLOIX, GORE/ EXCLUDER LEGS (PLC181000J)
Outcome Attributed to Adverse Event Other;
Patient Age83 YR